MAUDE Adverse Event Report: ARTHREX, INC. CORKSCREW FT, BC, SUTURETAPE, 4.75M; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. CORKSCREW FT, BC, SUTURETAPE, 4.75M; BIO SOFT TISSUE FIXATN FASTNR
Model Number CORKSCREW FT, BC, SUTURETAPE, 4.75M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation and/or prying/leveraging during insertion.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via sems that (3) ar-1927bct-475 biocomposite corkscrew ft anchors failed.One failed on the first thread, the second failed when the driver snapped, and the third cracked about halfway in.Surgeon elected to use bone tunnels in lieu of suture anchors to complete the case.Additional information received on 11/14/2022: this was discovered during a quad tendon repair on (b)(6) 2022.Ar-1927bct-475 biocomposite corkscrew ft anchor, from lot number 10494037, broke when screwing it in on the first torque.Another ar-1927bct-475 biocomposite corkscrew ft inserter broke while surgeon was attempting to implant the screw, the torque was too much on the inserter.The anchor itself did not break but it was removed from the patient.The inserter did not break inside the patient.A third ar-1927bct-475 biocomposite corkscrew ft anchor broke and all fragments were retrieved.

Brand Name
CORKSCREW FT, BC, SUTURETAPE, 4.75M
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19072486
Report Number1220246-2024-01917
Device Sequence Number20539454
Product Code MAI
UDI-Device Identifier00888867237858
UDI-Public00888867237858
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K173788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCORKSCREW FT, BC, SUTURETAPE, 4.75M
Device Catalogue NumberAR-1927BCT-475
Device Lot Number10494037
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Initial Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown